MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: primary osteoporosis type of fracture: compression fracture it was reported that intra op, after balloon inflation, when the surgeon tried to deflate it, it could not be deflated even when the handle of the inflation syringe was pulled.The balloon could still not be deflated when the surgeon removed the inflation syringe from the inflatable bone tamp (ibt).Then the locking syringe was attached to the ibt and locking syringe was used instead to suck the contrast media, but the balloon did not deflate.So, the balloon was removed by force.It is said that the balloon among the returned items was in a half inflated state.The procedure was however completed successfully with the same product; and no patient complications were reported due to this event.In the sales rep opinion, probably the product was used without the stylet.
 
Additional Manufacturer Narrative
Product analysis: visual and functional inspection confirmed the ibt balloon was deformed and three syringe had dried contrast in the tube.Functional inspection confirmed the syringe would not pass any liquid due to the dried contrast in the lines and the balloon would inflate but very slowly.The shape of the inflated balloon was abnormal.It was unable to determine root cause of the non-conformance.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9226700
Report Number9612164-2019-04480
Device Sequence Number2360543
Product Code HRX
UDI-Device Identifier00763000025595
UDI-Public00763000025595
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1